MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. SINGLE USE SUCTION VALVE (STERILE); BRONCHOSCOPE (FLEXIBLE OR RIGID)

SHIRAKAWA OLYMPUS CO., LTD. SINGLE USE SUCTION VALVE (STERILE); BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number MAJ-209
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to the olympus, two (2) patient tested positive for pseudomonas aeruginosa after having procedures with three (3) olympus cystoscopes: cyf-va2 serial (b)(4), cyf-va2 serial (b)(4), and cyf-vha serial (b)(4).The two (2) patients presented with a fever after surgery and were diagnosed with a urinary tract infection.Both patients were treated with antibiotics and have recovered.The cystoscopes were cultured and two (2) of the three (3) tested positive for microbial contamination with pseudomonas aeruginos.Cyf-va2 serial (b)(4) pseudomonas aeruginosa detection.Cyf-va2 serial (b)(4) no detection.Cyf-vha serial (b)(4) pseudomonas aeruginosa detection.The scope cleaning process that the facility has carried out so far is as follows: after use, appearance cleaning with cleaning agent; immersion in protein removal detergent; rinse cleaning, immersion in glutaral preparation; rinse cleaning.In the pipeline for drying, alcohol flushing process was generally suitable, but the disposable suction valve (maj-209) was reused, the scope operation part was not soaked, the cleaning tool was inadequate, and the t-shaped tube (maj-891) was disassembled, cleaned and disinfected.The customer admitted there was a defect in their cleaning process and will proceed with improving the cleaning, disinfection process and purchasing necessary items.In addition, the scope will be cleaned and disinfected in an improved process, and after eog gas sterilized, it will be used again.This event includes ten (10) reports as follows: patient identifier (b)(6)- cyf-va2, sn (b)(4) for patient 1.Patient identifier (b)(6)- cyf-va2, sn (b)(4) for patient 1.Patient identifier (b)(6)- cyf-vha, sn (b)(4) for patient 1.Patient identifier (b)(6)- maj-209, lot unk for patient 1.Patient identifier (b)(6)- maj-891, lot unk for patient 1.Patient identifier (b)(6)- cyf-va2, sn (b)(4) for patient 2.Patient identifier (b)(6)- cyf-va2, sn (b)(4) for patient 2.Patient identifier (b)(6)- cyf-vha, sn (b)(4) for patient 2.Patient identifier (b)(6)- maj-209, lot unk for patient 2.Patient identifier (b)(6)- maj-891, lot unk for patient 2.This report is 9 of 10 for patient identifier (b)(6)- maj-209, lot unk for patient 2.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The initial mdr report stated the scope cleaning process included the t-shaped tube (maj-891) was disassembled.Correcting initial mdr report to state: the forceps plug (maj-891) was insufficiently cleaned and disinfected because it was "not" disassembled.
 
Additional Manufacturer Narrative
The device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to the disposable suction valve was reused, the scope control part was not immersed, cleaning of the device was inadequate, and maj-891 was not properly disassembled, cleaned, and disinfected.The device was re-used.The facility side also admitted that there was a defect in the process, and will proceed with improving the cleaning and disinfection process and purchase of necessary items.In addition, the scope will be cleaned and disinfected by improved process, and once sterilized with eog gas, it will be used again.The product instructions for use, 8.Disposition, clearly indicates that reuse is not allowed.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide corrected data.D2: corrected.
 
Additional Manufacturer Narrative
This report is being submitted to correct the fda product code to eoq.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0-182
JA   190-0182
426422891
MDR Report Key15157190
Report Number3003637092-2022-00012
Device Sequence Number5196643
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-209
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/31/2022
11/10/2022
05/07/2024
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/13/2022
11/10/2022
05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown